Q. My vitamin B12 is high. How can I lower it?

Answered by
Dr. Parth R Goswami
and medically reviewed by iCliniq medical review team.
Published on Jun 03, 2018

Hi doctor,

As I took master health blood test and in the result, my vitamin B12 is high. How can I lower it? I am afraid of this. Please help me.

Dr. Parth R Goswami

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

Kindly provide me any other clinical complaint if you have. Kindly mention whether you have taken any vitamin B12 supplement or tablet or injection? Attach your all reports to give more comment. Usually, liver disease, kidney disease, B12 intake, myeloproliferative neoplasm are among the causes for high B12. Take care.

For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist

Thank you doctor,

I was admitted to the hospital before 10 days for hangover and alcohol de-addiction. Currently, I am taking Nexpro 40 mg, Febuget 40 mg, Astin 20 mg.

Dr. Parth R Goswami

Hematology Pathology
#

Hi,

Welcome back to icliniq.com.

Your B12 is high as per report (attachment removed to protect patient identity) but myeloproliferative neoplasm seems very unlikely in your case as total count, Hb (hemoglobin), PCV (packed cell volume) are within range.

Secondly, liver and kidney profile results also not altered much. During the hospital stay, you might be given B12 injections that can lead to high B12 level. Repeat your serum B12 after 15 to 20 days. Do not worry, if still high then further workup will be done. Take care.

For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist

Also Read Answers From:

Related Questions & Answers


Vitamin B12 level is high in a diabetic patient. Please help.

Query: Hello doctor, I am 60, weight is 44 kg, height is 5.6, diabetes for past 25 years, on low carbohydrate diet for 80 days, taking no medicine for diabetes now. Sugar levels are under control, checking every day. The problem from past 50 days is that there are feet and ankle swelling that disappears i...  Read Full >>


Dr. Noushif M
Surgical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. High vitamin B12 can result from multiple causes. Since your liver function test, kidney function test, peripheral blood smear, etc., are normal (attachment removed to protect patient identity), we can rule out these as the cause. Other causes like diabetes (which you h...  Read Full

Will the UA be negative when heroin-positive menses blood is mixed with clear urine?

Query: Hello doctor, My daughter is currently in recovery from heroin and my husband and I believe she is using it again. We check her UA's at home and mail the findings to a lab. We suspect that she is giving us her friend’s urine. However, I know that today she began her menses and the urine she gav...  Read Full >>


Dr. Pratik Patil
General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hello, Welcome to icliniq.com. Ideally, both the urine and blood screens come positive. For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.